Alert archive / Maine / Gale Warnings in 2011
Gale Warning 34, NWS Gray, ME
NWS Gray, ME issued this gale warning at Nov 19, 2011, 2:52 PM EST. It took effect at Nov 19, 2011, 4:09 PM EST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2011, 2:52 PM EST (19:52 UTC)
- In effect from
- Nov 19, 2011, 4:09 PM EST
- Expired
- Nov 20, 2011, 2:22 PM EST
- In force
- 22 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
280 WHUS71 KGYX 191952 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 252 PM EST SAT NOV 19 2011 ...SOUTHWESTERLY GALES EXPECTED BEGINNING TONIGHT... .SOUTHWEST FLOW AHEAD OF AN APPROACHING FRONTAL SYSTEM WILL BE INCREASING IN STRENGTH TONIGHT AND SUNDAY. WIND GUSTS WILL EXCEED GALE STRENGTH AS EARLY AS TONIGHT... AND ESPECIALLY DURING THE DAY ON SUNDAY. WINDS SHOULD SUBSIDE BY SUNDAY EVENING. ANZ150>154-201100- /O.UPG.KGYX.SC.Y.0091.000000T0000Z-111120T2300Z/ /O.NEW.KGYX.GL.W.0034.111120T0500Z-111120T2300Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 252 PM EST SAT NOV 19 2011 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST WINDS OF 25 TO 30 KT WITH GUSTS TO 40 KT BEGINNING TONIGHT AND DURING THE DAY SUNDAY. * SEAS...SEAS OF 5 TO 10 FT EXPECTED. THE HIGHEST SEAS WILL BE IN THE CENTRAL GULF OF MAINE AND OFFSHORE OF THE MIDCOAST OF MAINE WHERE SEAS COULD REACH 10 TO 15 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
3 follow-up statements
088 WHUS71 KGYX 192109 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 409 PM EST SAT NOV 19 2011 ...SOUTHWESTERLY GALES TONIGHT AND SUNDAY... .SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT WILL BE QUITE STRONG TONIGHT AND SUNDAY WITH GUSTS OF 35 TO 40 KNOTS EXPECTED. SEAS WILL BUILD AS HIGH AS 10 FEET...ESPECIALLY AWAY FROM THE COAST. WINDS SHOULD DIMINISH SUNDAY EVENING AS THE COLD FRONT MOVES THROUGH. SEAS WILL BEGIN TO SUBSIDE SUNDAY NIGHT. ANZ150>154-201215- /O.EXT.KGYX.GL.W.0034.111119T2109Z-111120T2300Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 409 PM EST SAT NOV 19 2011 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST SUNDAY... * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT... EXCEPT SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT OVER THE BAYS. * SEAS...4 TO 7 FT OVER THE BAYS AND 5 TO 10 FT OVER THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
261 WHUS71 KGYX 200712 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 212 AM EST SUN NOV 20 2011 ...SOUTHWESTERLY GALES TONIGHT AND SUNDAY... .SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT WILL BE QUITE STRONG TODAY WITH GUSTS OF 35 KT EXPECTED. SEAS WILL BUILD AS HIGH AS 10 FEET...ESPECIALLY AWAY FROM THE COAST. WINDS SHOULD DIMINISH THIS EVENING AS THE COLD FRONT MOVES THROUGH. SEAS WILL BEGIN TO SUBSIDE TONIGHT AS WELL. ANZ150>154-202300- /O.CON.KGYX.GL.W.0034.000000T0000Z-111120T2300Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 212 AM EST SUN NOV 20 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 10 FEET OVER THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
268 WHUS71 KGYX 201922 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 222 PM EST SUN NOV 20 2011 ...GUSTY SOUTHWEST FLOW CONTINUES THROUGH TONIGHT... .SOUTHWESTERLY FLOW WILL GUST ABOVE 30 KT OCCASIONALLY THROUGH THIS EVENING. SEAS WILL REMAIN ABOVE 5 FT OVER PORTIONS OF THE COASTAL WATERS THROUGH TOMORROW MORNING. ANZ150>154-211030- /O.CAN.KGYX.GL.W.0034.000000T0000Z-111120T2300Z/ /O.NEW.KGYX.SC.Y.0092.111120T1922Z-111121T1700Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 222 PM EST SUN NOV 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS OCCASIONALLY ABOVE 30 KT. * SEAS...5 TO 10 FEET WITH THE HIGHEST WAVE HEIGHTS BEING OFFSHORE OF THE MIDCOAST OF MAINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Nov 19, 10:40 AM EST, 4 hours 12 minutes earlier.
Area forecast discussion, Nov 19, 10:40 AM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1040 AM EST SAT NOV 19 2011 .SYNOPSIS... LOW PRESSURE WILL TRACK NORTHEASTWARD OUT OF THE GREAT LAKES AND INTO CANADA TODAY. A COLD FRONT WILL CROSS NEW ENGLAND LATE SUNDAY... WITH COOLER AIR FOR THE EARLY PART OF NEXT WEEK. LOW PRESSURE WILL PASS NEAR SOUTHERN NEW ENGLAND ON WEDNESDAY AND MAY SPREAD RAIN AND SNOW OVER MAINE AND NEW HAMPSHIRE. HIGH PRESSURE WILL BUILD INTO THE AREA LATE NEXT WEEK. && .NEAR TERM /TODAY/... UPDATE...HAVE MADE ONLY MINOR ADJUSTMENTS TO THE FORECAST THIS MORNING. SOME LIGHT SHOWERS VISIBLE ON RADAR BUT NOT LIKELY REACHING THE GROUND AS THEY MOVE EAST IN THE UPPER FLOW INTO VERY DRY SURFACE AIR. TEMPERATURES TODAY SHOULD TOP OUT AROUND 50 DEGREES. PREV DISC... RELATIVELY QUIET PATTERN IN THE SHORT TERM. SURFACE RIDGE CONTINUES TO MOVE OFFSHORE...ALLOWING RETURN FLOW OF MILD AIR AROUND THE PERIPHERY OF THE SYSTEM. IT WILL BECOME MILD TODAY WITH TEMPS EXPECTED TO BE IN THE LOWER 50S SOUTH...MORE IN LINE WITH THE WARMER GFS MOS. DEEP MIXING AND AN INCREASING GRADIENT WILL ALLOW FOR BREEZY CONDITIONS TODAY. MOST OF THE CLOUD COVER WILL BE MID AND HIGH LEVEL MOISTURE...AND MAINLY OVER FAR NORTHERN AREAS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... BREEZY AND MILD CONDITIONS EXPECTED ONCE AGAIN TONIGHT WITH SEVERAL AREAS REMAINING ABOVE FREEZING OVER SOUTHERN LOCATIONS. WINDS WILL HOLD UP...ALLOWING FOR MIXING OVERNIGHT. BY SUNDAY...EXPECT MORE IN THE WAY OF CLOUDINESS WITH AN APPROACHING COLD FRONT. POPS...WHAT LITTLE THAT THEY ARE...WILL BE MAINLY CONFINED TO THE NORTH AND MOUNTAINS AS UPSLOPING CONDITIONS DEVELOP. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... FAIRLY BENIGN WEATHER THROUGH TUES AS HIGH PRES BUILDS OVERHEAD AFTER COLD FRONTAL PASSAGE. AFTER TUES IS WHEN THINGS GET A LITTLE MURKY. BOTH THE GFS AND ECMWF ARE INDICATING A STORM FOR WED. THE 00Z RUN OF THE GFS IS FARTHER SOUTH THAN THE 00Z ECMWF AND BECAUSE OF THIS COLDER. THE 00Z ECMWF IS ALSO QUITE A BIT DEEPER WITH THE SFC LOW AND IS STRONGER THAN THE 12Z RUN. THE ODD MODEL OUT IS THE CMC WHICH HAS A DRY AND SUNNY DAY FOR WED. AFTER WED THE THANKSGIVING WEEKEND LOOKS VERY NICE WITH HIGH PRESSURE AND WARMING TEMPERATURES. FOR WEDNESDAY WILL CONTINUE WITH THE MENTION OF CHC RAIN OR SNOW IN SOUTHERN PORTIONS OF THE FORECAST AREA AND SNOW NORTH. && .AVIATION /16Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM... CIGS/VSBYS WILL REMAIN VFR THROUGH THE PERIOD. LONG TERM...VFR THROUGH TUE AND IFR PSBL WED IN RAIN/SNOW && .MARINE... SHORT TERM... SCA TO REMAIN IN PLACE FOR BOTH WINDS AND SEAS. LONG TERM...QUITE THROUGH TUE THEN PSBL SCA AS SFC LOW APPROACHES WED AND PSBL GALE LATE WED INTO THURSDAY AFTER SFC LOW PASSES TO THE EAST. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST SUNDAY FOR ANZ150>154. &&
Hazardous weather outlook, Nov 19, 5:15 AM EST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 515 AM EST SAT NOV 19 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-201015- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 515 AM EST SAT NOV 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-201015- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 515 AM EST SAT NOV 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.